# SDR 2017FA0000532

- Difficulty date: September 22, 2017
- Submitted: November 1, 2017
- Operation: General aviation
- Aircraft: N37BA
- Make and model: Lancar LC40550FG
- Aircraft serial: 40020
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: 33OT45
- Part serial: 2227NG
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FOR ABOUT THREE YEARS MY AUTOPILOT WILL ABRUPTLY CLIMB AND DESCEND UP TO 300 FEET IN ALTITUDE HOLD AND WILL CLIMB AND DESCEND IN A SET VERTICAL RATE CLIMB OR DESCENT.  I HAVE FOUND THAT IF I KEEP AN ALLEN HEX KEY IN THE AIRPLANE SO THAT IF THE AUTOPILOT STARTS TO CLIMB AND DESCEND IN ALTITUDE HOLD, IF I TIGHTENED UP THE ALLEN HEX SCREW THE AUTOPILOT WILL STOP THE DEVIATION FROM ALTITUDE FOR A WHILE.  THIS AUTOPILOT FLYING IS UNCOMFORTABLE AND DANGEROUS IFR.
